Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Anyone else ever take Ambien,and do or say things while asleep you have no memory of?

So, I've been taking Ambien for a few weeks, to help with my sleep, since I have Fibromyalgia,and it really affects sleep patterns. At first, it wasn't too bad, but recently, my family is telling me I'm doing and saying weird things. Last week, I got up and turned the air conditioner down to 63! Poor DH thought he was coming down sick,till he got up and looked at it. Then, he said the other morning when he got up (he gets up about 4:30, since he goes to work at 6 am), he said he was on the desktop computer, and I went in,and sat down in the chair in the office, acted like I was wide awake,and asked him what he was doing. He said he got me by the arm,and led me back to bed, and I closed my eyes,and that was it. Then, this morning, my 17 year old son asked me if I remembered talking to him. He said about midnight, I was up walking through the house. He asked me what I was doing,and I told him I was just opening doors,seeing what's going on. He said he told me "mom, go back to bed, your'e wasted on Ambien." He said I turned around,and went back to bed. I've read some other stories from people on the Ambien website, and it makes me wonder if I should be taking it. Have you had any experiences,or heard of anyone who did?

Answer Question
 
cbk_mom3

Asked by cbk_mom3 at 7:05 PM on May. 9, 2011 in Health

Level 26 (29,046 Credits)
Answers (10)
  • I have taken Ambien. Of the lowest dose possible, I was only able to take 1/4 of that. It's very potent. Even with that, I felt extremely exhausted the next day. I never had any other issues on it. Maybe you are having a little anxiety and it's manifesting in this way. I would talk to the Dr. about it.
    m-avi

    Answer by m-avi at 7:07 PM on May. 9, 2011

  • I took it for 2 yrs. I used to have phone conversations & have no memory of it. I had to make sure I went right to be after I took it or I would do things & not remember them.
    Anonymous

    Answer by Anonymous at 7:07 PM on May. 9, 2011

  • I have an appt with my doctor in a few days. I'm going to mention it to him then. I never thought of anxiety. It could be that. Thanks for the suggestion.
    cbk_mom3

    Comment by cbk_mom3 (original poster) at 7:08 PM on May. 9, 2011

  • I have a good friend who takes it, and she said her DH took her car keys, since once she tried to go out and drive. It's scary to think what one might do.
    cbk_mom3

    Comment by cbk_mom3 (original poster) at 7:09 PM on May. 9, 2011

  • if you are reacting bad to it you should ask for another med there are lots of different things that do the same thing so something else might be a better fit for you
    jmiljies

    Answer by jmiljies at 7:12 PM on May. 9, 2011

  • I've taken it twice, both times was ill and couldn't sleep. Both times wound up sleepwalking, had no memory of it, and appeared coherent to others. I even carried on conversations, apparently. I'll add, one of those times I took it, was in a hospital. Freaked the nurse out.
    ObbyDobbie

    Answer by ObbyDobbie at 7:14 PM on May. 9, 2011

  • FYI- working up to a 6-7 mg dose of melatonin will ease you right into sleep, without the nasty side effects.
    ObbyDobbie

    Answer by ObbyDobbie at 7:17 PM on May. 9, 2011

  • Thanks, obby, Melatonin might be a better option, as you said, without the side effects. I don't like doing things I have no memory of. Scares me!
    cbk_mom3

    Comment by cbk_mom3 (original poster) at 7:19 PM on May. 9, 2011

  • Haha, yes. I make sure to take it while I am in bed and as soon as it kicks in, turn off the light. I have had internet conversations and phone conversations that I cannot remember. I have never had the urge to hop in my car or anything. I find the CR version kind of lightens those side effects because it is a gradual onset.
    Izsarejman

    Answer by Izsarejman at 8:23 PM on May. 9, 2011

  • I have heard of people having reactions like that. I take AmbienCR and have off and on for years. It does not affect me in those ways. I'd talk to my doctor. Maybe try another med.
    adnilm

    Answer by adnilm at 11:51 AM on May. 10, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Anyone else have thyroid disease?

Next question overall (Travel)
Driving test